MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh
Catalog Number 0112750
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/22/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2008 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with implant of perfix plug (device 1 and 2).Per op notes, ¿a left groin incision was made.The inguinal canal was dissected out.The indirect sac was also excised.A small indirect defect was noted.A perfix plug (device 1) was placed and secured with suture.The floor of the canal was reconstructed with mesh sewn to the pubic tubercle.Similar repair was performed to the right groin.A small indirect sac was identified and excised.A perfix plug (device 2) was placed and the floor was reconstructed with the same mesh and secured with suture.¿ (b)(6) 2012 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with partial excision of perfix plug (device 2) and implant of synthetic mesh and bard mesh pre-shaped (device 3).Per op notes, ¿an incision was made through the old scar.The old mesh was fused to the underside of the external oblique and was freed up.The prior mesh (device 2) was noted in the direct area.An obvious direct hernia defect was noted on palpation.The perfix plug (device 2) was partially resected.The mesh that was sutured cephalad was intact.The defect was inferior medially.The defect was defined.A synthetic mesh was placed in the area of the defect.An onlay patch repair was performed using bard mesh pre-shaped (device 3) which was placed and secured on top of the pubic tubercle with sutures.Inferiorly the mesh was sutured to cooper¿s ligament and superiorly sutured to the intact mesh underlying the new mesh under the old mesh.¿ (b)(6) 2012 ¿ patient was diagnosed with bilateral recurrent inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax light mesh (device 4 and 5).Per op notes, ¿an infraumbilical incision was made and carried to the fascia.The right anterior rectus fascia was incised.The hernia sac was identified and dissected away from the abdominal wall.A piece of 3dmax light mesh (device 4) was placed on right inguinal region and secured into place with tacker.A piece of 3dmax light mesh (device 5) was placed on the left inguinal region and the peritoneal defects were closed with suture.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the perfix plug (device 1).Additional supplemental emdrs were submitted to represent the perfix plug (device 2) and bard mesh pre-shaped (device 3).Note, the manufacturing date (15-mar-2008) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PerFix Plug
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50458144
Report Number1213643-2026-01111
Device Sequence Number9898023
Product Code FTL
UDI-Device Identifier00801741016592
UDI-Public(01)00801741016592(17)130328(10)HUSC0838
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2013
Device Catalogue Number0112750
Device Lot NumberHUSC0838
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale